Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 19, 2022, 5:29 PM EDT for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2022, 5:29 PM EDT (21:29 UTC)
- Expired
- Mar 19, 2022, 5:43 PM EDT
- In force
- 14 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Atkinson County, GA, Clinch County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 43 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 5:41 PM EDT | TSTM WND DMG | 4 Sw Axson, GA | REPORT FROM COUNTY OFFICIAL OF 2 TREES DOWN DUE WINDS PRODUCED BY THUNDERSTORMS. REPORTS OF PEA AND DIME SIZED HAIL IN SAME AREA. |
| Mar 19, 5:41 PM EDT | HAIL 0.7 | 4 Sw Axson, GA | REPORT FROM COUNTY OFFICIAL OF DIME SIZE HAIL OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WFUS52 KJAX 192129
TORJAX
GAC003-065-299-192200-
/O.NEW.KJAX.TO.W.0003.220319T2129Z-220319T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
529 PM EDT Sat Mar 19 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southern Atkinson County in southeastern Georgia...
Northwestern Ware County in southeastern Georgia...
Northwestern Clinch County in southeastern Georgia...
* Until 600 PM EDT.
* At 529 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Pearson, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pearson around 540 PM EDT.
Cogdell around 550 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Millwood and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3140 8253 3113 8248 3112 8297 3118 8297
3118 8303 3123 8305
TIME...MOT...LOC 2129Z 256DEG 31KT 3120 8295
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
HESS1 follow-up statement
714
WWUS52 KJAX 192143
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
543 PM EDT Sat Mar 19 2022
GAC003-065-299-192153-
/O.CAN.KJAX.TO.W.0003.000000T0000Z-220319T2200Z/
Atkinson GA-Ware GA-Clinch GA-
543 PM EDT Sat Mar 19 2022
...THE TORNADO WARNING FOR SOUTHERN ATKINSON...NORTHWESTERN WARE AND
NORTHWESTERN CLINCH COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3140 8253 3113 8248 3112 8297 3118 8297
3118 8303 3123 8305
TIME...MOT...LOC 2142Z 256DEG 31KT 3123 8281
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:43 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 19, 3:43 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 343 PM EDT Sat Mar 19 2022 ...ISOLATED STRONG/SEVERE STORMS THIS EVENING... .NEAR TERM [Through Tonight]... Pre-frontal showers/storms remain limited so far this afternoon despite surface heating well into the 80s and decent surface based instability. Despite weak mid-level lapse rates expect a slight uptick in storm activity across inland SE GA/Suwannee Valley later this afternoon which will continue to track along the I-10 corridor of North FL and towards the SE GA coastal areas through the evening hours. Isolated strong/severe storms with gusty winds to 50 mph and hail will be possible through around midnight time frame, then activity will slowly shift into the rest of NE FL after midnight with scattered showers/embedded storms continuing although the severe threat will slowly diminish. Expect a wide range in temps by morning as temps fall into the upper 40s and lower 50s behind the frontal boundary across SE GA and the Suwannee Valley, while upper 50s/lower 60s are expected across the rest of NE FL in the morning hours. .SHORT TERM [Sunday Through Monday Night]... A few morning showers along the cold frontal passage across NE FL early in the day then skies quickly become Sunny with breezy Northwest to North winds around 15 mph with gusts to 25 mph at times and much cooler with Max temps in the lower/middle 70s. High pressure building just north of the region and light N-NE flow under clear skies Sunday Night will set the stage for widespread lows in the 40s inland and lower 50s along the Atlantic Coast. On Monday high pressure will build off the Carolinas and breezy E-NE winds developing and slightly milder temps pushing into the mid/upper 70s inland and around 70 degrees at the beach. High pressure builds further offshore into the Atlantic and S-SE steering flow will lead to milder overnight lows in the 50s under partly cloudy skies. .LONG TERM [Tuesday Through Saturday]... ...STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY AND THURSDAY... Long range models in good agreement this period. Tuesday will feature dry, breezy mild conditions with southeast flow at the surface and Max temps pushing into the lower/middle 80s while onshore flow keep coast in the 70s. Wed/Thu...Slight timing diffs but slow moving frontal boundary will slide into the region and expect several rounds of pre-frontal showers/storms with strong to severe storms pushing into the region at times this period. Highs in the 80s on Wednesday, will fall back into the mid/upper 70s on Thursday. Rainfall amounts of 1 to 3 inches are possible with locally higher amounts depending on the speed of the frontal boundary. Friday weather a bit more suspect depending on the slower GFS/faster ECMWF frontal position with some morning rainfall possible with clearing skies during the afternoon and much cooler temps topping out in the upper 60s/lower 70s. On Saturday cool Northwest flow under Mostly sunny skies will hold Max temps still in the lower to middle 70s. && .AVIATION... [Through 18Z Sunday] Showers and embedded storms were approaching southeast Georgia early this afternoon. The weak frontal boundary will slowly move into the area, and scattered showers and possibly a few embedded storms will be near the TAF sites overnight tonight. Restrictions are possible in the heavier showers and near storms. Southwest winds around 15 knots with higher gusts will diminish this evening. Winds will become northwesterly overnight behind the frontal boundary, and then increase to around 10 knots during the day on Sunday. && .MARINE... A cold front will cross the waters tonight, and expect Northwest winds to increase to 15 to 20 knots late tonight and become North at similar speeds Sunday morning with seas of 4-6 ft, so will post SCEC (Small Craft Exercise Caution) headlines for the short term period. High pressure will build over the southeastern states from Sunday evening through Monday and will shift offshore of the Carolina coast by Monday evening, resulting in gradually strengthening onshore winds and building seas through Tuesday night. Small Craft Advisory conditions will be possible offshore beginning on Tuesday night and will likely continue through Thursday. Winds will then shift to southerly by midweek ahead of an approaching cold front that may stall near our local waters late in the upcoming week. Rip Currents: Expect North winds on Sunday to become onshore (East) on Monday and Moderate risk of rips continues with surf/breakers in the 2-4 ft range. && .FIRE WEATHER... Drier air mass will support humidities falling to around 30 percent area-wide Sunday afternoon and while wind speeds may be over 15 mph in the morning expect winds to drop below 15 mph by the time the humidities fall to near critical levels so fire weather headlines are not expected. && .HYDROLOGY... Not enough rainfall to impact the slowly falling water levels on the Santa Fe and St. Marys river basins with minor flooding continuing into early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 47 71 43 75 51 / 40 0 0 0 0 SSI 53 70 52 69 59 / 60 0 0 0 0 JAX 55 73 48 74 57 / 50 0 0 0 0 SGJ 58 71 53 74 59 / 40 30 0 0 0 GNV 56 74 47 78 55 / 40 10 0 0 0 OCF 59 76 47 80 55 / 50 20 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Mar 19, 4:57 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
457 PM EDT Sat Mar 19 2022
GAZ132-149-162-163-192145-
Atkinson GA-Clinch GA-Coffee GA-Echols GA-
457 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of southern Coffee,
Echols, Atkinson and northwestern Clinch Counties through 545 PM
EDT...
At 457 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alapaha to 6 miles northeast of Quitman.
Movement was east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Douglas, Homerville, Pearson, Willacoochee, Statenville, Nicholls, Du
Pont, Mayday, Cogdell and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8308 3155 8260 3147 8261 3147 8263
3128 8264 3127 8270 3117 8267 3064 8277
3065 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3118 8297 3119 8305
3128 8303 3134 8307 3140 8314 3146 8315
TIME...MOT...LOC 2057Z 257DEG 29KT 3132 8325 3085 8348
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:57 PM EDT | Special Weather Statement | JAX | Atkinson, Echols | 48 min |
| Mar 19, 5:12 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Echols, Ware | 48 min |
| Mar 19, 5:47 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Brantley, Pierce, Ware | 43 min |
| Mar 19, 5:52 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 38 min |
| Mar 19, 5:56 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Mar 19, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 32 min |
| Mar 19, 6:29 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
| Mar 19, 6:32 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 28 min |
| Mar 19, 6:44 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Pierce, Ware and 1 more | 26 min |
| Mar 19, 7:09 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn | 51 min |
| Mar 19, 7:21 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 39 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.